Supraventricular tachycardia is commonly associated with hyperthyroidism and is occasionally present in myxedema, but ventricular tachycardia in either is rare. Two patients with hyperthyroidism1,2 and one with myxedema3 have been reported with this arrhythmia. While these complications usually improve during treatment of the underlying thyroid dysfunction, other cardiac problems may arise as a consequence of increased metabolic demands on inadequate coronary blood flow.Transient ventricular tachycardia developed in the present case during early cautious treatment with parenteral l-triiodothyronine. There had been no previous history of angina.
Report of a Case
A 49-year-old housewife entered Maimonides Hospital on April 2, 1962, in stupor of three hours' duration.The patient had a five-year history of gradually progressive decrease in physical, mental, and social activity, with mild cold intolerance and episodes of mental depression for which she was hospitalized and received electroconvulsive therapy on one occasion. During the year preceding